Alert archive / Colorado / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 107, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jun 28, 2012, 6:24 PM MDT for Cheyenne County, Kit Carson County, Colorado. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2012, 6:24 PM MDT (00:24 UTC)
- Expired
- Jun 28, 2012, 7:15 PM MDT
- In force
- 51 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cheyenne County, CO, Kit Carson County, CO
The radar
The Goodland radar (KGLD), 92 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3183 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
061 WUUS53 KGLD 290024 SVRGLD COC017-063-290115- /O.NEW.KGLD.SV.W.0107.120629T0024Z-120629T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 624 PM MDT THU JUN 28 2012 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO... SOUTH CENTRAL KIT CARSON COUNTY IN EAST CENTRAL COLORADO... * UNTIL 715 PM MDT * AT 621 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHWEST OF FIRSTVIEW...AND WAS MOVING NORTHEAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME SOUTHERN KIT CARSON AND NORTHERN CHEYENNE COUNTIES. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 153 AND 162. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 3921 10258 3891 10226 3862 10271 3895 10306 TIME...MOT...LOC 0024Z 230DEG 22KT 3896 10259 WIND...HAIL 60MPH <1.00IN $$ LUNDQUIST
3 follow-up statements
930 WWUS53 KGLD 290048 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 648 PM MDT THU JUN 28 2012 COC017-063-290115- /O.CON.KGLD.SV.W.0107.000000T0000Z-120629T0115Z/ CHEYENNE CO-KIT CARSON CO- 648 PM MDT THU JUN 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL KIT CARSON AND CENTRAL CHEYENNE COUNTIES UNTIL 715 PM MDT... AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 15 MILES NORTH OF FIRSTVIEW...AND WAS MOVING NORTHEAST AT 25 MPH. RADAR INDICATES THE WINDS WILL REMAIN STRONG BEHIND THE STORM TO THE SOUTHWEST. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHERN CHEYENNE AND SOUTHERN KIT CARSON COUNTIES. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 153 AND 162. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 3921 10258 3891 10226 3862 10271 3895 10306 TIME...MOT...LOC 0046Z 230DEG 22KT 3905 10246 WIND...HAIL 60MPH <1.00IN $$ LUNDQUIST
485 WWUS53 KGLD 290101 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 701 PM MDT THU JUN 28 2012 COC017-063-290115- /O.CON.KGLD.SV.W.0107.000000T0000Z-120629T0115Z/ CHEYENNE CO-KIT CARSON CO- 701 PM MDT THU JUN 28 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL KIT CARSON AND CENTRAL CHEYENNE COUNTIES UNTIL 715 PM MDT... AT 655 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE WINDS CONTINUING BEHIND A THUNDERSTORM LOCATED 15 MILES SOUTH OF BETHUNE THAT IS MOVING NORTHEAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 153 AND 162. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY. && LAT...LON 3921 10258 3891 10226 3862 10271 3895 10306 TIME...MOT...LOC 0100Z 230DEG 22KT 3910 10237 WIND...HAIL 60MPH <1.00IN $$ LUNDQUIST
178 WWUS53 KGLD 290116 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 716 PM MDT THU JUN 28 2012 COC017-063-290126- /O.EXP.KGLD.SV.W.0107.000000T0000Z-120629T0115Z/ CHEYENNE CO-KIT CARSON CO- 716 PM MDT THU JUN 28 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KIT CARSON AND CENTRAL CHEYENNE COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY...HOWEVER GUSTY WINDS UP TO 55 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3921 10258 3891 10226 3862 10271 3895 10306 TIME...MOT...LOC 0101Z 230DEG 22KT 3910 10236 $$ LUNDQUIST
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 6:07 PM MDT, 17 minutes earlier.
Area forecast discussion, Jun 28, 6:07 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
607 PM MDT THU JUN 28 2012
.UPDATE...
ISSUED AT 554 PM MDT THU JUN 28 2012
ISSUED AN UPDATE TO FILL IN THE SOUTHERN PORTION OF THE FORECAST
AREA WITH ISOLATED THUNDERSTORMS. FRONT IS IN THAT AREA AND
CURRENT RADAR TRENDS SHOW INCREASING DEVELOPMENT. LATEST RUC/NAM
AGREE WITH THAT TREND. ALSO DUE TO MID AND HIGH LEVEL CLOUD COVER
FROM THUNDERSTORMS TO OUR WEST...CLOUD COVER IS MORE THAN WHAT WAS
IN THE GRIDS. SO INCREASED CLOUD COVER THIS EVENING.
OTHERWISE...JUST ADJUSTED HOURLY GRIDS BASED ON LATEST TRENDS.
&&
.SHORT TERM...(THIS AFTERNOON THROUGH FRIDAY EVENING)
ISSUED AT 1102 AM MDT THU JUN 28 2012
HEAT WARNING REMAINS IN EFFECT.
TEMPERATURES ARE COOLER THAN YESTERDAY...ALTHOUGH STILL
HOT...NORTH OF A NEARLY STATIONARY FRONTAL BOUNDARY DRAPED
ACROSS THE FORECAST AREA TODAY WITH CONTINUED VERY HOT
TEMPERATURES SOUTH OF THE FRONT. EXPECT ISOLATED THUNDERSTORMS TO
DEVELOP OVER THE HIGHER TERRAIN OF THE ROCKIES IN THE ELEVATED
MOISTURE PLUME THAT EXTENDS FROM THE SOUTHWEST U.S. AND IS
CIRCULATING AROUND THE LARGE HIGH PRESSURE AREA OVER THE SOUTHERN
PLAINS. EXPECT ANY THUNDERSTORMS TO DIMINISH BY LATE EVENING WITH
VERY HOT TEMPERATURES AND ANOTHER ROUND OF ISOLATED TO SCATTERED
THUNDERSTORMS ARE EXPECTED LATE FRIDAY AFTERNOON AND EVENING.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 252 PM MDT THU JUN 28 2012
A WEAK SHORTWAVE TROUGH WILL CREST THE TOP OF THE RIDGE ON
SATURDAY. COULD PROVIDE ENOUGH FORCING FOR ASCENT TO GENERATE
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS OF AN ISOLATED TO
SCATTERED NATURE. INVERTED-V SOUNDINGS INDICATIVE OF STRONG WIND
GUST POTENTIAL WILL PRESENT THE GREATEST THREAT WITH ANY STORM
WHICH DOES DEVELOP.
DESPITE THE POTENTIAL FOR CONVECTION AND ASSOCIATED CLOUD
COVER...TEMPERATURES ON SATURDAY WILL ONCE AGAIN EXCEED THE
CENTURY MARK. IN FACT...100+ DEGREE TEMPS SHOULD CONTINUE THROUGH
THE END OF THE FORECAST PERIOD AT MOST LOCATIONS. ISOLATED
CONVECTION WILL BE POSSIBLE MOST AFTERNOONS ACROSS FAR WESTERN
PORTIONS OF THE FORECAST AREA BUT NOT SEEING A STRONG SIGNAL THAT
THESE STORMS WILL PUSH VERY FAR INTO THE REGION.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 554 PM MDT THU JUN 28 2012
MAIN CONCERN IS WHERE THUNDERSTORMS WILL BE. THUNDERSTORMS ARE
DEVELOPING AND INCREASING ALONG FRONT DRAPED ACROSS THE SOUTHERN
PORTION OF THE AREA AND OVER EASTERN COLORADO. THE BEST CHANCE
EARLY ON WILL BE AT KGLD AND THEN AT KMCK AS THE EVENING
PROGRESSES. STORMS ARE VERY HIGH BASED WITH LITTLE RAINFALL AND
VISIBILITY RESTRICTION EXPECTED. THEY WILL ALSO CAUSE GUSTY AND
ERRATIC WINDS. OTHERWISE...WINDS WILL BE LIGHT AND VARIABLE AWAY
FROM STORMS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR KSZ002-003-014-015-028-
029-042.
EXCESSIVE HEAT WARNING UNTIL 9 PM CDT FRIDAY FOR KSZ004-016.
CO...NONE.
NE...HEAT ADVISORY UNTIL 9 PM CDT FRIDAY FOR NEZ080-081.
&&
UPDATE...BULLER
SHORT TERM...LOCKHART
LONG TERM...FOLTZ
AVIATION...BULLERHazardous weather outlook, Jun 28, 11:01 AM MDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MDT THU JUN 28 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-291645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1101 AM MDT THU JUN 28 2012 /1201 PM CDT THU JUN 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT VERY HOT TEMPERATURES WILL CONTINUE TODAY WITH AFTERNOON TEMPERATURES RISING INTO THE UPPER 90S TO AROUND 110 DEGREES. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING....BRINGING THE THREAT FOR DAMAGING WIND GUSTS. WITH THE CURRENT FIRE DANGER...LIGHTNING WITH THESE STORMS WILL BRING THE POTENTIAL FOR FIRES EVEN THOUGH RAINFALL IS EXPECTED TO ACCOMPANY THE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH TEMPERATURES WILL MEET OR EXCEED 100 DEGREES ACROSS MUCH OF THE AREA THROUGH THE COMING WEEK. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON AND EVENING THROUGH SATURDAY. DAMAGING WIND GUSTS AND POTENTIAL FOR LIGHTNING CAUSED FIRES WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
In the hours before
Special weather statement, Jun 28, 5:35 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 535 PM MDT THU JUN 28 2012 COZ090-282345- YUMA COUNTY- 535 PM MDT THU JUN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABARR TO JOES... MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3996 10280 4001 10251 3957 10248 3957 10280 TIME...MOT...LOC 2335Z 243DEG 3KT 3987 10267 3966 10265 LUNDQUIST
Special weather statement, Jun 28, 5:45 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 545 PM MDT THU JUN 28 2012 COZ090-290000- YUMA COUNTY- 545 PM MDT THU JUN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ABARR TO JOES... MOVING NORTHEAST AT 5 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4002 10245 3957 10243 3957 10280 4000 10280 TIME...MOT...LOC 2345Z 206DEG 6KT 3986 10271 3966 10267 LUNDQUIST
Special weather statement, Jun 28, 6:02 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 602 PM MDT THU JUN 28 2012 COZ090-290015- YUMA COUNTY- 602 PM MDT THU JUN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HEARTSTRONG TO KIRK...MOVING NORTH AT 10 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4005 10280 4006 10239 3957 10239 3957 10280 TIME...MOT...LOC 0002Z 202DEG 9KT 3994 10264 3969 10258 LUNDQUIST
Special weather statement, Jun 28, 6:17 PM MDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 617 PM MDT THU JUN 28 2012 COZ090-290045- YUMA COUNTY- 617 PM MDT THU JUN 28 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO... AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HEARTSTRONG TO 8 MILES NORTHEAST OF KIRK...MOVING NORTHEAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...HEAVY RAINFALL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 4008 10280 4009 10229 3957 10229 3957 10280 TIME...MOT...LOC 0017Z 208DEG 10KT 3998 10266 3971 10251 LUNDQUIST
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:02 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Jun 28, 6:17 PM MDT | Special Weather Statement | GLD | Yuma | 28 min |
| Jun 28, 7:25 PM MDT | Special Weather Statement | GLD | Yuma | 20 min |
| Jun 28, 7:47 PM MDT | Special Weather Statement | GLD | Yuma | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.